MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
VNMC3434C90TU |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pseudoaneurysm (2605); Vascular Dissection (3160)
| Date of Event |
08/25/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
A valiant navion was implanted during the endovascular treatment of a thoracic aortic dissection on (b)(6) 2021.It was reported 7 months post the index procedure, the patient was diagnosed with pseudoaneurysm when a cta revealed the new injury to the aorta immediately distal to the stent.Patient is asymptomatic.The patient was set up with a primary care physician for better blood pressure management.And frequent ct monitoring.A site imaging review of the 7 month ct's showed a maximum aortic diameter of 41mm, with the presence of a new induced entry tear and a new outpouching distal to stent.Corelab review of ct images from the same date identified aortic enlargement of +7.0mm distal to graft.There was no stent ring enlargement, endoleak or fracture observed.Site imaging review of ct's from approximately 4 months later, dated (b)(6) 2021 showed a maximum aortic diameter of 45mm with a presence of a new induced entry tear and no changes in small pseudoaneurysm.Corelab review of cts from the same date identified a type r entry flow and aortic enlargement of +7.8mm distal to graft.There was no stent ring enlargement, endoleak or fracture observed.Per the site, the cause of the pseudoaneurysm is probably related to the study device and not related to the procedure or dissection.The sponsor assessed the event as related to the study device and not related to the procedure or dissection.No additional clinical sequelae were provided and the patient will be monitored.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: site imaging review of contrast ct's from approximately 24 months post index procedure identified a stent-induced new entry tear.There was no false lumen perfusion to primary entry tear, endoleak, migration or extension of the observed dissection.The maximum aortic aneurysm measured 46mm.It was noted that there was an unchanged stent induced new entry tear and pseudoaneurysm distal to stent graft.Corelab imaging review of cts from the same date identified an ongoing aortic enlargement of +7.7mm distal to the endograft.There was no endoleak, fracture or stent ring enlargement observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received : ct imaging with contrast was performed 31 months post the index procedure.The site reviewed this imaging and noted the stable appearance of known distal stent induced entry tear.No false lumen perfusion or endoleak were noted.No extension of the dissection was noted.No migration was observed.The maximum aortic diameter measured 48mm.Corelab reviewed the same imaging and identified persistent aortic enlargement of +7.7mm distal to the stent graft.No endoleak, fracture or stent ring enlargement were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
B5;additional information received : the sine was assessed by the site as probably related to the device, not related to the procedure, or dissection under study.The medical monitor assessed the sine as related to study device, not related to the study procedure or dissection.The cec assessed the sine as related to the study device and not related to the procedure.The cec assessed the pseudoaneurysm as related to the study device, not related to the study procedure.The events are continuing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.